You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Asymptotics for a Parabolic Double Obstacle Problem
Xinfu Chen and Charles M. Elliott
Proceedings: Mathematical and Physical Sciences
Vol. 444, No. 1922 (Mar. 8, 1994), pp. 429-445
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/52532
Page Count: 17
You can always find the topics here!Topics: Curvature, Mathematical problems, Mathematical analysis, Hypersurfaces, Mathematics, Modeling, Mathematical manifolds, Signed distance function, Velocity, Boundary conditions
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We consider a parabolic double obstacle problem which is a version of the Allen-Cahn equation ut = Δ u - ε -2ψ ′(u) in Ω × (0, ∞ ), where Ω is a bounded domain, ε is a small constant, and ψ is a double well potential; here we take ψ such that ψ (u) = (1 - u2) when |u|≤ 1 and ψ (u) = ∞ when |u| > 1. We study the asymptotic behaviour, as ε → 0, of the solution of the double obstacle problem. Under some natural restrictions on the initial data, we show that after a short time (of order ε 2|ln ε|), the solution takes value 1 in a region Ω t+ and value -1 in Ω t-, where the region
$\Omega \backslash $(Ω t+∪ Ω t-) is a thin strip and is contained in either a O(ε|ln ε|) or O(ε ) neighbourhood of a hypersurface Γ t which moves with normal velocity equal to its mean curvature. We also study the asymptotic behaviour, as t → ∞ , of the solution in the one-dimensional case. In particular, we prove that the ω -limit set consists of a singleton.
Proceedings: Mathematical and Physical Sciences © 1994 Royal Society